Drug-Induced Lupus Erythematosus

@article{Chang2011DrugInducedLE,
  title={Drug-Induced Lupus Erythematosus},
  author={Christopher Chang and Merrill Eric Gershwin},
  journal={Drug Safety},
  year={2011},
  volume={34},
  pages={357-374}
}
The generation of autoantibodies and autoimmune diseases such as systemic lupus erythematosus has been associated with the use of certain drugs in humans. Early reports suggested that procainamide and hydralazine were associated with the highest risk of developing lupus, quinidine with a moderate risk and all other drugs were considered low or very low risk. More recently, drug-induced lupus has been associated with the use of the newer biological modulators such as tumour necrosis factor (TNF… 

Drug-induced lupus: Including anti-tumour necrosis factor and interferon induced

The differences between drug-induced lupus erythematosus and systemic luposus, the mechanisms of action of drug- inducement, and drugs that are usually associated with drug-related illnesses are discussed, with particular focus on the biological treatments.

Drug-Induced Lupus

Drug-Induced Lupus Erythematosus

  • B. Richardson
  • Medicine
    Dubois' Lupus Erythematosus and Related Syndromes
  • 2019

[Development of lupus erythematosus during infliximab therapy].

The authors conclude that biologicals are effective and safe in the treatment of psoriasis, nevertheless, they have risks too.

Drug-induced lupus erythematosus: an update on drugs and mechanisms

The list of drugs implicated in triggering DILE is expanding as new drugs with novel mechanisms of action are being developed, and it is important to recognize culprit drugs that may induce lupus erythematosus, as discontinuation usually results in improvement of drug-induced manifestations.

Drug-induced lupus

  • K. G
  • Medicine, Biology
  • 2019
A thorough knowledge of DILE is essential to ensure better patient care and better understand the role of xenobiotics in precipitating autoimmunity.

Etanercept-Induced Lupus Panniculitis with Continued Improvement after Treatment with Adalimumab for Psoriatic Arthritis

Drug-induced lupus erythematosus caused by anti-tumor necrosis factor (TNF)-α therapy is considered a rare event. Although different forms of lupus erythematosus have been associated with anti-TNF-α

Trigger factors of cutaneous lupus erythematosus: a review of current literature

This review focused on those with the most convincing evidence, emphasizing the role of drugs from various groups and classes in CLE, and aimed to present a short clinical profile of patients with lesions induced by various drug classes.

Mechanistic Insights of Chemicals and Drugs as Risk Factors for Systemic Lupus Erythematosus.

Practical measures for the management of environmental risk factors will benefit SLE patients and provide potential therapeutic strategies, and the mechanisms underlying risk factors, such as genetic factors, epigenetic change, and disrupted immune tolerance are explored.

Pearls for the diagnosis and possible pathophysiological mechanisms of valproic acid-induced lupus erythematosus: A literature review

Clinicians should be aware of VPA – induced lupus features and recognize it promptly to ensure a favorable outcome, and possible pathophysiologic associations may be extrapolated.
...

References

SHOWING 1-10 OF 103 REFERENCES

Drugs and autoimmunity--a contemporary review and mechanistic approach.

Development of lupus-related side-effects in patients with early RA during sulphasalazine treatment-the role of IL-10 and HLA.

The data suggest that immunomodulation associated with sulphasalazine treatment may contribute to the development of lupus-related reactions in genetically predisposed individuals.

Drug-induced vasculitis

  • A. Wiik
  • Medicine, Biology
    Current opinion in rheumatology
  • 2008
Rational use of laboratory marker profiles is likely to aid in distinguishing drug-induced from idiopathic syndromes, and the use of antineutrophil cytoplasm antibodies and other autoantibodies as biomarkers of different phenotypes of drug- induced vasculitis/drug-induced lupus-like disease is the main focus of this review.

Drug‐Induced Lupus

DIL is a rare adverse reaction to a large variety of drugs with features resembling those of idiopathic systemic lupus erythematosus (SLE).

Anti-TNF-induced lupus.

Concomitant immunosuppression can reduce autoantibody formation in ATIL, and withdrawal of anti-TNF-alpha therapy usually leads to resolution of symptoms, and Steroids and/or immunOSuppressive therapy may be required in severe cases.

Drug-induced, Ro/SSA-positive cutaneous lupus erythematosus.

Clinical and immunopathologic features of this drug-induced variant do not seem to differ from the idiopathic disease, and antihypertensive drugs are the most commonly associated with Ro-positive CLE.

Drug-induced lupus due to anti-tumor necrosis factor alpha agents.

TNFalpha DILE has significant clinical and laboratory manifestations which distinguish it from DILE due to drugs other than anti-TNF agents and may be difficult to diagnose in patients treated for autoimmune diseases.

Systemic lupus erythematosus induced by anti-tumour necrosis factor alpha therapy: a French national survey

It appears that no drug was more implicated than the other in lupus syndromes, whose incidence was 15/7700 = 0.19% with infliximab and 7/3800 =0.18% with etanercept.

Drug-induced subacute cutaneous lupus erythematosus: a paradigm for bedside-to-bench patient-oriented translational clinical investigation

It was not unusual for 2–3 months to be required for resolution of the SCLE skin lesions following discontinuation of the triggering drug, and Ro/SS-A autoantibodies tended to remain present in the blood after resolution of drug-induced SCle skin lesions.
...